Alert archive / Nebraska / Flash Flood Warnings in 2007
Flash Flood Warning 37, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Aug 12, 2007, 4:50 PM CDT for Cuming County, Nebraska. It was in force for 115 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 12, 2007, 4:50 PM CDT (21:50 UTC)
- Expired
- Aug 12, 2007, 6:45 PM CDT
- In force
- 115 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
County Cuming County, NE
The radar
The Omaha radar (KOAX), 75 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 4:50 PM CDT | FLASH FLOOD | West Point, NE | WATER 2 TO 3 FEET DEEP RUNNING ACROSS HIGHWAY 275 TOWARD THE SOUTH END OF TOWN. WATER WAS RUNNING DOWN HILL FROM THE EAST TOWARD THE WEST ACROSS THE ROAD. TRAFFIC FLOW WAS TEMPORARILY STOPPED. FLOODING LASTED AT LEAST 30 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3259 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KOAX 122152 FFWOAX NEC039-122345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 450 PM CDT SUN AUG 12 2007 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLASH FLOOD WARNING FOR... CUMING COUNTY IN NORTHEAST NEBRASKA... * UNTIL 645 PM CDT * AT 448 PM CDT...A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED FLASH FLOODING IN WEST POINT. WATER WAS COVERING HIGHWAY 275 UP TO A DEPTH OF 3 FEET. RADAR INDICATES ABOUT 2 INCHES OF RAIN IN THE AREA IN LESS THAN AN HOUR. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST POINT AND BEEMER EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. IN ADDITION...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. LAT...LON 4208 9703 4175 9703 4175 9659 4201 9659 $$ POLLACK
1 follow-up statement
000 WGUS73 KOAX 122338 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 637 PM CDT SUN AUG 12 2007 NEC039-122347- CUMING NE- 637 PM CDT SUN AUG 12 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 PM CDT FOR CUMING COUNTY... FLOODING HAS SUBSIDED IN THE WEST POINT AREA. ADDITIONAL FLOODING IS NOT EXPECTED THIS EVENING. LAT...LON 4208 9703 4175 9703 4175 9659 4201 9659 $$ POLLACK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 3:11 AM CDT, 13 hours 39 minutes earlier.
Area forecast discussion, Aug 12, 3:11 AM CDT, 13 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
311 AM CDT SUN AUG 12 2007
.DISCUSSION...
INITIAL FORECAST PROBLEM WILL BE THE HEAT OVER THE NEXT SEVERAL
DAYS AS A SERIES OF FRONT MOVE THROUGH THE REGION. SECONDARY
FORECAST CONCERNS WILL BE AREAL PLACEMENT OF CONVECTION ASSOCIATED
WITH SAID FRONTS...THIS AFTERNOON AND TONIGHT...THEN AGAIN TUESDAY
AFTERNOON THROUGH THURSDAY.
COOL FRONT AT 08Z EXTENDED FROM SCNTRL NEBRASKA THRU NCNTRL IOWA. THE
FRONT WILL PROBABLY STALL NEAR THE KANSAS BORDER THIS AFTERNOON...
THEN MOVE BACK NORTH AS A WARM FRONT BEGINNING TONIGHT. WHILE
THERE IS AN ACCAS FIELD DEVELOPING FROM KOMA EASTWARD AND A COUPLE
OF ISOLATED SHOWERS HAVE ALREADY DEVELOPED ACROSS CENTRAL IOWA...
ANYTHING THIS MORNING SHOULD REMAIN EAST OF THE CWFA. FOR THIS
AFTERNOON...THE NAM IGNITES THE FRONTAL BOUNDARY WHILE THE GFS
FOCUSES DEVELOPMENT WELL NORTH OF THE BOUNDARY AS THE LEADING EDGE
OF THE NEXT IMPULSE (NOW SEEN MOVING THROUGH WYOMING) MOVES IN THE
MID MISSOURI VALLEY REGION. FEEL THE CAP WILL STILL HOLD STRONG
ALONG THE FRONT AND HAVE FOLLOWED THE GFS TREND...BRINGING IN A
SLIGHT CHANCE OF STORMS THIS AFTERNOON ACROSS NORTHEAST NEBRASKA.
REGARDING THE HEAT...THERE WILL BE SLIGHTLY COOLER TEMPS BEHIND
THE FRONT...BUT DEWPOINT POOLING ALONG THE FRONT WILL ALLOW FOR
ANOTHER DAY OF HOT TEMPS AND ELEVATED HEAT INDEX VALUES SOUTHERN
CWFA. DESPITE NOT MEETING THE NIGHTTIME CRITERIA FOR HI...HAVE
OPTED TO CONTINUE THE ADVISORY TODAY AS HI VALUES AGAIN EXCEED 105
IN SOME AREAS THIS AFTERNOON.
FOR TONIGHT...THE BEST CHANCE FOR CONVECTION WILL BE NORTH OF THE
FRONT...AS THE UPPER LEVEL SHORT WAVE MOVES INTO THE UPPER
MISSISSIPPI RIVER VALLEY. FAVORABLE UPPER LEVEL JET STRUCTURE IN
TANDEM WITH LOW LEVEL JET RIDING OVER THE WARM FRONT SHOULD BE
ENOUGH FOR SCATTERED THUNDERSTORMS TO GET GOING. ITS A SCENARIO
NOT THAT DISSIMILAR FROM EARLY FRIDAY MORNING...ALBEIT IT MAY BE A
TAD FURTHER NORTH.
VERY HOT TEMPS REDEVELOP FOR MONDAY AS THE FRONT EITHER WASHES OUT
OR JUMPS FURTHER NORTH. THIS SHOULD ALLOW MID TO UPPER 20S H85
TEMPS TO EDGE BACK IN PUSHING HIGHS INTO THE 95 TO 102 RANGE. MAY
HAVE TO CONSIDER EXTENDING THE HEAT ADVISORY FOR ALL AREAS THAT
DAY...BUT WILL LET THE DAY SHIFT PIN DOWN THE DETAILS SINCE ITS
IN THE THIRD FORECAST PERIOD.
ANOTHER FRONT IS PROGGED TO DROP INTO THE REGION MONDAY NIGHT...IN
SIMILAR FASHION TO WHATS HAPPENING THIS MORNING...ALTHOUGH PROBABLY
NOT AS MUCH POST FRONTAL COOLING WITH THIS NEXT FRONT. THE MODELS
HAVE BEEN ADVERTISING ANOTHER IMPULSE MOVING OUT OF THE CENTRAL
ROCKIES BY TUESDAY AFTERNOON...THUS BUMPED UP THE REINTRODUCTION
OF PRECIP BY ABOUT 6 HOURS FROM PREVIOUS FORECAST. THIS FRONTAL
BOUNDARY WILL NOT MOVE MUCH THROUGH MID WEEK RESULTING IN A CONTINUED
CHANCE OF THUNDERSTORMS... ESPECIALLY NORTHERN HALF OF THE CWFA
THROUGH THURSDAY. WILL ALSO HAVE TO CONTEND WITH CONTINUED HEAT
SOUTH OF THE FRONT THROUGH MID WEEK...WHICH COULD EVENTUALLY LEAD TO
AN EXTENSION OF THE HEAT ADVISORY FOR SOUTHERN AREAS FOR AT LEAST
TUESDAY AS TEMPS COULD AGAIN RANGE FROM 98 TO 102 ALONG AND SOUTH
OF THE BOUNDARY.
NEXT BEST CHANCE OF PRECIP APPEARS TO POSSIBLY BE SATURDAY...ALTHOUGH
THATS SO FAR OUT AND GIVEN OVERALL LOW CONFIDENCE IN EXTENDED
MODEL SOLUTIONS...WILL LET THE DAY SHIFT MAKE A FULL EVALUATION
BEFORE MAKING ANY CHANGES AND KEPT THE CURRENT DRY FORECAST FOR NOW.
&&
.AVIATION...
LIGHT WINDS EXPECTED ACROSS TAF SITES THRU MORNING HOURS WITH WK SFC
FNT IN THE AREA. EARLY MORNING HAZE MAY DROP VISIBILITIES TO NEAR
5SM...BUT OTHERWISE NO RESTRICTIONS EXPECTED THROUGHOUT THE DAY. A
FEW SCATTERED CU ARE POSSIBLE IN THE AFTERNOON WITH MORE OF A BROKEN
MID DECK ACROSS KOFK. SFC WINDS TURN TO THE SE BY AFTERNOON.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ050>053-065>068-
078-088>093.
IA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR IAZ069-079-080-090-
091.
&&
DEWALD/GRIFFISHazardous weather outlook, Aug 12, 2:37 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 237 PM CDT SUN AUG 12 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-130200- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 237 PM CDT SUN AUG 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 588 IS IN EFFECT FOR PORTIONS OF EAST CENTRAL AND SOUTHEAST NEBRASKA UNTIL 9 PM. THIS WATCH MAINLY AFFECTS AREAS SOUTH OF A LINE FROM ORCHARD TO DECATUR. DAMAGING WIND GUSTS AND LARGE HAIL ARE THE MAIN THREATS. DAYTIME HEATING AND A PASSING UPPER LEVEL DISTURBANCE WILL FURTHER ENHANCE DESTABILIZATION OF THE ENVIRONMENT...PARTICULARLY IN THE VICINITY OF A STALLED FRONTAL BOUNDARY EXTENDING ALONG THE NEBRASKA...KANSAS BORDER. AS THE FRONT BEGINS TO LIFT THIS EVENING...ADDITIONAL SEVERE THUNDERSTORMS WILL BE LIKELY OVER THE WATCH OUTLOOK AREA. OTHERWISE...HOT AND HUMID WEATHER WILL CONTINUE THIS AFTERNOON. A HEAT ADVISORY WILL REMAIN IN EFFECT FOR SOUTHEAST NEBRASKA AND PARTS OF SOUTHWEST IOWA WHERE HEAT INDEX VALUES WILL EXCEED 105 DEGREES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HOT AND HUMID WEATHER WILL PREVAIL ACROSS THE AREA THROUGH AT LEAST MID WEEK. DURING THIS TIME...THE AFTERNOON HEAT INDEX MAY EXCEED 105 IN SOME AREAS EACH AFTERNOON THROUGH TUESDAY. MORE THUNDERSTORMS ARE IN THE FORECAST FROM TUESDAY AFTERNOON THROUGH THURSDAY. SOME OF THE STORMS COULD BE SEVERE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. DEE
In the hours before
Local storm report, Aug 12, 4:00 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
400 PM CDT SUN AUG 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST 6 SW COLUMBUS 41.37N 97.44W
08/12/2007 E70 MPH PLATTE NE EMERGENCY MNGR
60 TO 70 MPH WINDS.
&&
SMITHThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:04 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 46 min |
| Aug 12, 2:42 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 44 min |
| Aug 12, 3:15 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 60 min |
| Aug 12, 3:41 PM CDT | Severe Thunderstorm Warning | OAX | Colfax | 48 min |
| Aug 12, 3:42 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 48 min |
| Aug 12, 3:57 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 48 min |
| Aug 12, 4:01 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 44 min |
| Aug 12, 4:05 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 55 min |
| Aug 12, 4:25 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 35 min |
| Aug 12, 4:27 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 22 min |
| Aug 12, 4:28 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 47 min |
| Aug 12, 4:36 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy | 54 min |
| Aug 12, 4:46 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 44 min |
| Aug 12, 4:53 PM CDT | Severe Thunderstorm Warning | OAX | Cuming | 35 min |
| Aug 12, 4:56 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 34 min |
| Aug 12, 5:13 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 47 min |
| Aug 12, 5:26 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 36 min |
| Aug 12, 5:28 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy | 32 min |
| Aug 12, 5:42 PM CDT | Flash Flood Warning | OAX | Saunders | 4 hr |
| Aug 12, 5:44 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 25 min |
Nearby
Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.